MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*EXTRA TITANIUM CLIPS; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*EXTRA TITANIUM CLIPS; CLIP, IMPLANTABLE
Catalog Number LT400
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via journal article: title: mid-term outcomes of patients undergoing adjustable pulmonary artery banding authors: sachin talwar, neeraj aravind kamat, shiv kumar choudhary, sivasubramanian ramakrishnan, anita saxena, rajnish juneja, shyam sunder kothari, and balram airan citation: i n d i a n h e a r t j o u r n a l 6 8 ( 2 0 1 6 ) 7 2 ¿ 7 6, http://dx.Doi.Org/10.1016/j.Ihj.2015.06.036.The aim of this study was to analyze the outcomes of apab in the mid-term in terms of the reduction of pa pressures and suitability for definitive palliation and to study the band related complications encountered at definitive surgery.Between january 2002 until december 2002, 73 patients underwent adjustable pulmonary artery band (apab) were included in the study.During the procedure, the mpa was looped with a no.2 ethibond (johnson and johnson inc, somerville, nj) suture after passing a right-angle forceps between the aorta and the mpa.Both arms of the suture were clipped together with a ligaclip (lt 200; ethicon endosurgery inc, cincinnati, oh) just on the pledget.These sutures were brought out through the pericardium and the lateral edge of the sternum and then through subcutaneous tissue and skin.After sternal closure, the two ends of the suture were passed through another 1¿2 cm ptfe pledget, and these were clipped together with a big ligaclip (lt 400, ethicon endosurgery).The ends of the suture were then tied to form a loop.Subsequent band tightening was achieved by placing additional big ligaclips between the external ptfe pledget and the previously placed ligaclip.Once satisfactory gradients were achieved; the band was internalized by simply opening one of the skin sutures, clipping the two ends of the ethibond suture against the sternum using a small ligaclip, and cutting the ethibond suture above it.There was 1 patient had pseudoaneurysm of the main pulmonary artery (mpa) with sternal sinus infection and required surgical reconstruction.1 patient had infective endocarditis of the pulmonary valve managed medically.In conclusion, patients undergoing apab achieved adequate palliation over the mid-term and either proceeded to or were awaiting definitive repair.Significant band-related complications were not encountered.The technique of apab described by us is thus advantageous not only in the short-term as demonstrated by us previously, but is also associated with acceptable midterm results.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7869127
Report Number3005075853-2018-12645
Device Sequence Number19329279
Product Code FZP
UDI-Device Identifier20705036012839
UDI-Public20705036012839
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLT400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/12/2018
Patient Sequence Number1